MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE FLOWPORT II CANNULA WITH OBTURATOR, ARTHREX; ACCESSORIES, ARTHROSCOPIC

STRYKER ENDOSCOPY-SAN JOSE FLOWPORT II CANNULA WITH OBTURATOR, ARTHREX; ACCESSORIES, ARTHROSCOPIC
Catalog Number CAT02439
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Scar Tissue (2060)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that a flowport cannula broke off at the distal tip where the metal moves to polymer.It was upon insertion into the joint space, the broken portion got stuck in the joint space.After trying to remove for over 30 min, the decision was made to convert to an open procedure from a scope.The procedure was delayed 2.5 hours and patient had more time under anesthesia and a larger scar.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Alleged failure: from sales rep: dr.(b)(6) has used our flowport cannulas (cat02439) many times for many cases and just recently had some break.Today 2 flowport cannulas broke off at the distal tip where the metal moves to polymer.Both times were upon insertion into the joint space and as you¿ll see from the pictures, the broken portion got stuck in the joint space.After trying to remove for over 30 min, the decision was made to convert to an open procedure from a scope.The failure(s) identified in the investigation is consistent with the complaint record.The probable root cause could be use of excessive force.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.The device manufacturer date is not known.

Brand Name
FLOWPORT II CANNULA WITH OBTURATOR, ARTHREX
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
chester rebugio
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key19188251
Report Number0002936485-2024-00355
Device Sequence Number8294739
Product Code NBH
UDI-Device Identifier07613327405866
UDI-Public07613327405866
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCAT02439
Device Lot Number010890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer03/29/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown